health conditions


Question by  CHICHONA (21)

Would a vitamin D supplement be causing diarrhea?

I started taking the supplement then got diarrhea.


Answer by  turker68 (93)

Generally, vitamin D itself doesn't cause diarrhea. However, some vitamin D supplements contain magnesium stearate. Magnesium is a mineral that is commonly used to help with constipation, as it helps pass stools. You may want to check if your supplement contains this ingredient, and perhaps try different supplementation.


Answer by  Darry (3853)

Large doses of any vitamin can cause diarrhea or other symptoms. Make sure you are not exceeding the recommended dosage printed on the label. Also, if you spend time outdoors without sunscreen you need to reduce the supplemental dose you take. You could be accidentally overdosing yourself. Speak to your doctor about what dose you need if any at all.


Answer by  wyeth (435)

Vitamin D is unlikely to cause diarrhea.You would need to consider the origin of the supplement and any possibility of contamination or counterfeit ingredients.Vitamin D is most effective when obtained naturally in the diet or through skin production by UV exposure from sunlight. Overdose-age through supplements is possible.Allergic reaction to supplement ingredients could also occur.


Answer by  Hewitt302 (1720)

Most vitamin supplements should be taken with food. Look at the directions carefully, make sure you are only taking the prescribed amount, anything in excess, even vitamins can be extremely dangerous. Vitamin D can be causing the diarrhea, and just in case, stop taking the supplement for a few days.


Answer by  Ab40 (13)

If vitamin D is present in the body in higher than the normal required amounts, diarrhea is among the possible side effects. You should contact your physician to make sure that you are taking a safe dose of vitamin D.


Answer by  patti (29325)

Vitamin D in a normal dosage shouldn't cause diarrhea, however, any dietary change can upset your system, depending on how sensitive your GI tract is. If the diarrhea is related to the supplement, it should resolve in a day or two. If not, check with your doctor.


Answer by  buneu (58)

Vitamin D is not known to cause diarrhea. With an overdose you would rather experience constipation. Other causes for the diarrhea have to be considered.


Answer by  Kath (1537)

As with all vitamin supplements, diarrhea and other symptoms can occur if you are exceeding the recommended dosage as printed on the label. Make sure you follow the directions, and make sure vitamin D does not clash with any other medictions you are taking. Try stopping for a few days and see if the diarrhea stops.


Answer by  ChristinaRamirez (481)

Vitamin D is one of the most toxic vitamins out there. Taking to much can cause over dose and one of the symptoms include diarrhea.

You have 50 words left!